MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561291
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator extra large round stiff snare was used during a polypectomy procedure performed on (b)(6) 2022.During the procedure, the device could not cut or deliver energy to remove the polyp.The snare was securely connected to the active cord.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1 (initial reporter address) (b)(6).Block h6: problem code a050702 captures the reportable event of polyp resecting issue; problem code a090402 captures the reportable event of energy generating issue.Block h10: investigation results a captivator extra large round stiff snare was received for analysis.Visual inspection of the returned device and active cord revealed no problems noted.Functional inspection was performed and when the device was connected to the 10-inch loop fixture, it contracted and extended well.Dimensional inspected was performed and it was within of expect.And electrical inspection was also performed, and the device's electrical resistance was within specification, indicating a proper connection.No other device problems were noted.The reported event of "device failure to deliver energy" could not be confirmed since no issues were noted with the electrical device testing during continuity test upon return.The reported event of "loop failure to cut " could not be confirmed since the devices cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The product record review confirmed that this is not a new failure type, and the risk is anticipated.There was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Device analysis found no issues with the device during visual, functional, dimensional and electrical test.Based on the analysis of the returned device and the information available, the code selected as the most probable cause is no problem detected.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15721420
Report Number3005099803-2022-06464
Device Sequence Number15339051
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public08714729645801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model NumberM00561291
Device Catalogue Number6129
Device Lot Number0027758054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown